Anxiety about Waiting for Test Results
- 0Jan 23, '13 by Callahan, RNDoes anyone else get anxious waiting for the results of their random drug screens? Rationally, I know that my results should be negative b/c I don't use any medications/drugs/alcohol, but my imagination gets the best of me and I fear that I will somehow have a false positive. I even have dreams (nightmares) about a screen coming back positive.
I know it's because there is so much on the line.... I am in a confidential program that my employer will never know about unless I test positive. If I test positive, I will be suspended from nursing until the TXBON decides what to do next. I'm sure I would get kicked out of my residency, and as a new grad with no experience it would probably take a loooong time to find another job. I am trying to just go with the flow and reassure myself that there is no reason I should have a positive screen, but I can't help but think of the worst case scenario!
- 0Jan 24, '13 by Meriwhen, BSN, RN Senior ModeratorOP: keep up staying clean and sober, and you should be fine during the next 15 times. Though it's OK to be a bit nervous...just keep it in perspective
Also, you mention you're not on any meds...but what about OTCs? It's easy at times to forget that OTC are also meds. If you are taking any OTC or herbal med, remember to let the testing facility know at your next screen. OTCs causing false positives is very rare but can happen.
Hang in there!
- 0Jan 24, '13 by Callahan, RNThanks y'all! I am hoping that after a few more negative results I won't worry so much about the possibility of the things I ingest/inhale/absorb on a daily basis creating a false positive. Hopefully I will get to the point where I can patiently wait for test results without logging into RecoveryTrek 10x a day!
The only thing I am taking is melatonin. I was taking Tylenol PM until I found out from the Quest website that I could be tested for diphenhydramine. I also use to take valerian root extract for mild anxiety, but nixed that d/t its potential to cause a false positive for Valium.Last edit by Callahan, RN on Jan 24, '13 : Reason: typo